Alert archive / California / High Wind Watches in 2006
High Wind Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this high wind watch at Mar 3, 2006, 3:20 PM PST. It took effect at Mar 4, 2006, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 3:20 PM PST (23:20 UTC)
- In effect from
- Mar 4, 2006, 4:00 PM PST
- Expired
- Mar 4, 2006, 3:56 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 032320 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 320 PM PST FRI MAR 3 2006 CAZ001-003-041300- /O.NEW.KEKA.HW.A.0001.060305T0000Z-060305T1200Z/ REDWOOD COAST-NORTH COAST INTERIOR- 320 PM PST FRI MAR 3 2006 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. ANOTHER STRONG WINTER STORM WILL APPROACH THE NORTH COAST SATURDAY INTO SUNDAY. SOUTH WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE WITH THIS STORM. HIGHER GUSTS ARE ALSO LIKELY OVER EXPOSED RIDGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS76 KEKA 041156 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 356 AM PST SAT MAR 4 2006 CAZ001-003-050100- /O.UPG.KEKA.HW.A.0001.060305T0000Z-060305T1200Z/ /O.NEW.KEKA.WI.Y.0006.060305T0200Z-060305T1800Z/ REDWOOD COAST-NORTH COAST INTERIOR- 356 AM PST SAT MAR 4 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. ANOTHER STRONG COLD FRONT WILL APPROACH THE NORTH COAST SATURDAY EVENING INTO SUNDAY MORNING. SOUTH WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED AHEAD OF THIS FRONT. HIGHER GUSTS ARE ALSO LIKELY OVER EXPOSED RIDGES AND COASTAL HEADLANDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ002-050100- /O.NEW.KEKA.WI.Y.0006.060305T0600Z-060305T1800Z/ MENDOCINO COAST- 356 AM PST SAT MAR 4 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. ANOTHER STRONG COLD FRONT WILL APPROACH THE MENDOCINO COAST SATURDAY NIGHT INTO SUNDAY MORNING. SOUTH WINDS OF 35 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED AHEAD OF THIS FRONT. HIGHER GUSTS ARE ALSO LIKELY OVER EXPOSED RIDGES AND COASTAL HEADLANDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KENNEDY
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high wind watch went out at Mar 3, 3:15 PM PST, 5 minutes earlier.
Area forecast discussion, Mar 3, 3:15 PM PST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 315 PM PST FRI MAR 3 2006 .SYNOPSIS...A WEAK UPPER RIDGE WILL BUILD INTO THE REGION THIS EVENING INTO SATURDAY GIVING THE REGION A BRIEF BREAK IN THE WEATHER PATTERN. ANOTHER PACIFIC SYSTEM WILL APPROACH THE REGION ON SUNDAY...BRINGING ANOTHER SHOT OF COLD AIR AND MOISTURE THROUGH NEXT WEDNESDAY. && .DISCUSSION...THE UPPER LOW RESPONSIBLE FOR THE RAIN AND SNOW OVER THE PAST COUPLE DAYS IS CONTINUING TO FILL AND MOVE OUT TO THE EAST. ISOLATED SHOWERS WILL CONTINUE THROUGH THIS EVENING ON THE BACK SIDE OF THIS LOW. LATE TONIGHT INTO SATURDAY MORNING...A WEAK RIDGE WILL GIVE NORTHWEST CALIFORNIA A BRIEF BREAK FROM THE RAIN AND HEAVY SNOW. LATE SATURDAY INTO SUNDAY...THE NEXT STRONG SYSTEM WILL APPROACH NORTHWEST CALIFORNIA...BRINGING YET ANOTHER ROUND OF WIND...RAIN AND SNOW. MODELS ARE IN GOOD AGREEMENT WITH THE HANDLING OF THIS SYSTEM. THIS LOW LOOKS TO HAVE A BETTER TAP INTO TROPICAL MOISTURE THAN THE PREVIOUS ONE. GFS IS INDICATING A STREAM OF 1+ INCH OF PW FROM NEAR THE HAWAIIAN ISLANDS INTO CALIFORNIA BY SUNDAY MORNING. MODEL TIMING LOOKS REASONABLE WITH LIGHT RAIN DEVELOPING BY SATURDAY AFTERNOON OVER THE NORTHERN PORTIONS OF THE CWA AND SLOWLY SPREADING SOUTH. THE BRUNT OF THE HEAVIER RAIN AND SNOW WILL COME SUNDAY AS THE FRONT APPROACHES THE COAST. THE HIGHEST PRECIP TOTALS LOOK TO BE IN THE SOUTHERN PORTIONS OF THE CWA...HOWEVER THE ENTIRE CWA CAN EXPECT LIQUID TOTALS OF 1 TO 3INCHES WITH LOCALIZED HIGHER AMOUNTS. BASED ON THE STRENGTH OF THIS LOW...WILL ISSUE A HIGH WIND WATCH FOR ZONES 1 AND 3 AND WINTER STORM WATCH FOR ZONES 3...4 AND 76. ADVISORY LEVEL WINDS ARE ALSO POSSIBLE IN ZONE 2 AND 4. IN THE EXTENDED...A SERIES OF SHORTWAVES WILL CONTINUE TO PRODUCE SHOWER ACTIVITY THROUGH THE FORECAST PERIOD. WILL GO WITH A BROAD CHANCE OF PRECIP THROUGH DAY 7. IF THE MODELS CONTINUE ON TRACK...WEDNESDAY LOOKS TO BE THE WETTEST PERIOD. && .MARINE...A WINDSHIFT WILL OCCUR LATER THIS AFTN INTO ERLY EVENING IN THE NEAR SHORE WATERS AS SOUTH WINDS AHEAD OF A WEAK FRONT SWITCH TO THE WNW. THIS WILL BE SHORT-LIVED AS SE WINDS GET UNDERWAY AFTER MIDNIGHT IN ADVANCE OF A DVLPG STORM SYSTEM. GALE WARNING REMAINS POSTED ALL WATERS FOR SOUTHERLY GALES SAT AFTN AND NIGHT. STEEP S AND SW SWELL STILL APPEARS LIKELY SUNDAY INTO MONDAY AS 2 SEPARATE NEARBY FETCH REGIONS GENERATE SHORT PERIOD ENERGY THIS WAY. THUS HAZ SEAS WARNING COND INITIATED FOR 3RD PERIOD. STORM FORCE WIND GUSTS STILL LOOK LIKE A GOOD BET SAT NIGHT AND HAVE KEPT THAT WORDING TO 50 KT LOCALLY SINCE DURATION OF THESE WINDS LOOK TO BE LIMITED...BUT MORE THAN 2 HOURS (OR 3 HOURLY BUOY OBS) WOULD VERIFY EVENT SO LATER SHIFTS SHOULD RE-EXAMINE STORM FORCE POTENTIAL WITH NEWEST MODEL RUN. && .AVIATION...PLEASE SEE TAF AND TWEBS FOR DETAILS. && .EKA...WATCHES/WARNINGS/ADVISORIES... .SMALL CRAFT ADVISORY...PZZ450>475 && KLEESCHULTE/COLBY VISIT US AT WWW.WEATHER.GOV/EUREKA
In the hours before
Local storm report, Mar 3, 11:06 AM PST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1106 AM PST FRI MAR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 1 ESE ZENIA 40.19N 123.46W
03/02/2006 E6.0 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL 12 TO 16 INCHES
0700 AM HEAVY SNOW 1 ESE ZENIA 40.19N 123.46W
03/02/2006 E6.0 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL 12 TO 16 INCHES
&&
SCOTTLocal storm report, Mar 3, 11:08 AM PST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1108 AM PST FRI MAR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 10 N LAYTONVILLE 39.81N 123.48W
03/02/2006 E15.0 INCH MENDOCINO CA TRAINED SPOTTER
STORM TOTAL 2 FEET.
&&
SCOTTThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:20 PM PST | Winter Storm Watch | EKA | 13 hr |
Nearby
High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.